Dentists in your Area:
, 22182
Distance: 24.9 Miles
Frederick, 21701
Distance: 25.0 Miles
Rockville, 20850
Distance: 25.5 Miles
Rockville, 20852
Distance: 28.3 Miles
Falls Church, 22044
Distance: 30.4 Miles
Silver Spring, 20904
Distance: 37.3 Miles
Hagerstown, 21740
Distance: 40.2 Miles
Laurel, 20707-5000
Distance: 41.9 Miles
Ellicott City, 21042-3607
Distance: 44.1 Miles
Ellicott City, 21042-2801
Distance: 45.5 Miles
start your health research here
Search Checkdent
dental-videos
DENTAL FORUM
Search Forum
0

Paul

User Level:
Patient
Posted by: Paullyons  (10 years ago)
Hello,

I had an appt. with my dentist for a filling on February 14, 2012. After the procedure was completed the numbness wore off except in the left side of my tongue. Also I developed a swollen area about the size of a pencil eraser in the numb area. It has been several weeks now and the swelling is still there and the numbness remains. The dentist has no clue about the swelling so he sent me to an oral surgeon who also had no clue about the swelling, but felt that the numbness was because a certain nerve had been damaged by the needle injecting the anasthesia. He put me on GABAPENTIN and said if the swelling doesn't go down then he may have to refer me to a nuerologist or ears nose and throat doctor. The GABAPENTIN leaves me non-functional and I just can't take it anymore. Please advise about the problem and the medication!

Thank You!
Paul
User Level:
Patient
Posted by: Paullyons  (10 years ago)
Hello,

I had an appt. with my dentist for a filling on February 14, 2012. After the procedure was completed the numbness wore off except in the left side of my tongue. Also I developed a swollen area about the size of a pencil eraser in the numb area. It has been several weeks now and the swelling is still there and the numbness remains. The dentist has no clue about the swelling so he sent me to an oral surgeon who also had no clue about the swelling, but felt that the numbness was because a certain nerve had been damaged by the needle injecting the anasthesia. He put me on GABAPENTIN and said if the swelling doesn't go down then he may have to refer me to a nuerologist or ears nose and throat doctor. The GABAPENTIN leaves me non-functional and I just can't take it anymore. Please advise about the problem and the medication!

Thank You!
Paul


User Level:
Dentist
Hello,

I had an appt. with my dentist for a filling on February 14, 2012. After the procedure was completed the numbness wore off except in the left side of my tongue. Also I developed a swollen area about the size of a pencil eraser in the numb area. It has been several weeks now and the swelling is still there and the numbness remains. The dentist has no clue about the swelling so he sent me to an oral surgeon who also had no clue about the swelling, but felt that the numbness was because a certain nerve had been damaged by the needle injecting the anasthesia. He put me on GABAPENTIN and said if the swelling doesn't go down then he may have to refer me to a nuerologist or ears nose and throat doctor. The GABAPENTIN leaves me non-functional and I just can't take it anymore. Please advise about the problem and the medication!

Thank You!
Paul


An artery was probably struck during the injection, as well as the lingual nerve. These are random chance events, not anyone's fault. Never heard of that drug. The swelling will go down in time. Over a period of weeks or months, the feeling will probably come back. There is nothing you could do except wait.
Posted 10 years ago
User Level:
Patient
Posted by: Paullyons  (10 years ago)
Hello Dr.

Thank you for your input concerning the incident where the injection into my gum of a local anathesia left my tongue numb and swollen in a small area on the side of my tongue close to where the filling took place.My brother-in-law is a well respected ENT in Austin Texas. He suggested I have the local ENT prescribe a drug called Kenalog Oral Base. He said that should reduce the swelling and bring quicker relief. Are you familiar with that drug? Thank you!

Paul

User Level:
Dentist
Hello Dr.

Thank you for your input concerning the incident where the injection into my gum of a local anathesia left my tongue numb and swollen in a small area on the side of my tongue close to where the filling took place.My brother-in-law is a well respected ENT in Austin Texas. He suggested I have the local ENT prescribe a drug called Kenalog Oral Base. He said that should reduce the swelling and bring quicker relief. Are you familiar with that drug? Thank you!

Paul



Orabase with Kenalog is a topical drug for mouth sores and will do nothing for parasthesias like you have The body has to dissolve the blood that spilled out of the blood vessel. Nothing but time will take care of that.
Posted 10 years ago
User Level:
Patient
Posted by: Paullyons  (10 years ago)
Thank you for your time Dr. I had determined prior to your suggestions that time was the factor in the subsequent healing of my tongue. Thanks again!
0
Related Videos:
loading